Alert archive / Louisiana / Flash Flood Warnings in 2019

Flash Flood Warning 65, NWS Lake Charles, LA

July 15, 20194 parishes in Louisiana

NWS Lake Charles, LA issued this flash flood warning at Jul 15, 2019, 2:21 AM CDT for 4 parishes in Louisiana. It was in force for 8 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2019, 2:21 AM CDT (07:21 UTC)
Expired
Jul 15, 2019, 10:15 AM CDT
In force
8 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
None

Counties Allen Parish, LA, Beauregard Parish, LA, Calcasieu Parish, LA, Jefferson Davis Parish, LA

The radar

The Ft Polk radar (KPOE), 56 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 8:00 AM CDTHEAVY RAIN 15.71 Ssw Oberlin, LACO-OP OBSERVER 24 HOUR RAIN MEASUREMENT OF 15.70 INCHES AT THE OBERLIN FIRE TOWER.
Jul 15, 9:00 AM CDTFLASH FLOODDe Quincy, LACALCASIEU PARISH SHERIFFS OFFICE REPORTING NUMEROUS ROADS CLOSED IN DEQUINCY DUE TO THE ONGOING FLOODING.
Jul 15, 9:00 AM CDTFLASH FLOODMoss Bluff, LACALCASIEU PARISH SHERIFFS OFFICE REPORTING NUMEROUS ROADS CLOSED IN THE CITY OF MOSS BLUFF.
Jul 15, 9:00 AM CDTFLASH FLOODStarks, LACALCASIEU PARISH SHERIFFS OFFICE REPORTING NUMEROUS ROADS CLOSED IN STARKS DUE TO ONGOING FLOODING.
Jul 15, 9:00 AM CDTHEAVY RAIN 14.03Se Ragley, LARETIRED NWS EMPLOYEE MEASURED 24 HOUR RAINFALL TOTAL OF 14.03 INCHES SOUTHEAST OF RAGLEY.
Jul 15, 9:16 AM CDTFLASH FLOOD5 Nne Oberlin, LALA DOTD REPORTING HIGH WATER WITH ROAD CLOSURE ON US-165 BETWEEN MILEPOST 31 AND 32 AND BETWEEN MILEPOST 34 AND 35.
Jul 15, 9:56 AM CDTFLASH FLOODReeves, LALA DOTD REPORTING HIGH WATER ON US-190 IN REEVES NEAR VICKERS ROAD. HIGH WATER ALSO REPORTED ALONG LA-113 FROM US-190 INTERSECTION TO MILEPOST 1 AND FROM MILEPOST 11 TO 12 IN DRY CREEK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 399 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 7.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2019-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 693 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2019-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
693 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
646 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

038 
WGUS54 KLCH 150721
FFWLCH
LAC003-011-019-053-151115-
/O.NEW.KLCH.FF.W.0065.190715T0721Z-190715T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
221 AM CDT Mon Jul 15 2019

The National Weather Service in Lake Charles has issued a

* Flash Flood Warning for...
  Northwestern Jefferson Davis Parish in southwestern Louisiana...
  Beauregard Parish in southwestern Louisiana...
  Northern Calcasieu Parish in southwestern Louisiana...
  Allen Parish in southwestern Louisiana...

* Until 615 AM CDT.

* At 220 AM CDT, Doppler radar indicated heavy rain across the 
  warned area. Two to twelve inches of rain have fallen. Flash 
  flooding is already occurring.

* Some locations that will experience flooding include...
  Oakdale, Kinder, Oberlin, Elton, Elizabeth, Reeves, Dry Creek, 
  Singer, Moss Bluff, De Quincy, Ragley, Starks, Fields, Mittie, 
  Grant, Dequincy, Lunita, Topsy and Gillis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3090 9261 3054 9259 3052 9262 3051 9261
      3048 9263 3029 9319 3026 9369 3056 9371
      3088 9290 3088 9283 3089 9282 3090 9272

$$

Tingler
1 follow-up statement
456 
WGUS54 KLCH 151110
FFWLCH
LAC003-011-019-053-151515-
/O.EXT.KLCH.FF.W.0065.000000T0000Z-190715T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
610 AM CDT Mon Jul 15 2019

The National Weather Service in Lake Charles has extended the

* Flash Flood Warning for...
  Northwestern Jefferson Davis Parish in southwestern Louisiana...
  Beauregard Parish in southwestern Louisiana...
  Northern Calcasieu Parish in southwestern Louisiana...
  Allen Parish in southwestern Louisiana...

* Until 1015 AM CDT.

* At 609 AM CDT, Doppler radar indicated heavy rain across the 
  warned area. Up to 14 inches of rain have fallen. Flash flooding 
  is already occurring.

* Some locations that will experience flooding include...
  Lake Charles, Oakdale, Kinder, Oberlin, Elton, Elizabeth, Reeves,
  Dry Creek, Singer, Moss Bluff, De Quincy, Ragley, Starks, Fields,
  Mittie, Grant, Dequincy, Lunita, Topsy and Gillis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3090 9261 3054 9259 3052 9262 3051 9261
      3048 9263 3029 9319 3026 9369 3056 9371
      3088 9290 3088 9283 3089 9282 3090 9272

$$

Tingler

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 12:11 AM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, Jul 15, 12:11 AM CDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1211 AM CDT Mon Jul 15 2019

.AVIATION...

MVFR/VFR conditions will prevail at area TAF sites through the
overnight hours. VCTS are developing across SW LA and SE TX and
could result in additional restrictions at KBPT/KLCH through
morning, but these restrictions were not included in the TAFs at
this time due to uncertainty with how far south the thunderstorms
will progress. SHRA are expected to continue through the day
tomorrow with MVFR/VFR ceilings. Wins are generally going to be
from the S/SW at around 10 knots with occasional gusts to 20
knots.

&&

.PREV DISCUSSION... /issued 1046 PM CDT Sun Jul 14 2019/

DISCUSSION...
Sfc obs/88D imagery show the center of Barry now located over the
Arklatex with rainbands trailing back swd across the forecast
area...with two primary bands impacting sern 1/2 of the area.
Updated POP grids for the remainder of the night using a blend of
various high res guidance...basically best rain chances for the
night remain in a general ne-sw swath not too far from where
convection is currently ongoing. Reports of mainly minor flooding
have been received in association with this slow-moving activity
and suspect we'll see more of this over the next 8-12 hours as
activity wanes and flares through the night. Obviously given the
amount of moderate/heavy rain occurring over quickly saturated
grounds, no changes to the inherited Flash Flood Watch are in the
works this evening.

Still looking over data in terms of the inherited Coastal Flood
Advisory, but given that multiple data points are still running
above projected values and we are headed back into another high
tide cycle, suspect this advisory will be extended in the next
hour.

25

PREV DISCUSSION... /issued 633 PM CDT Sun Jul 14 2019/

AVIATION...

Mainly MVFR conditions will prevail across the region through this
evening and overnight as rain bands associated with Barry continue
to rotate through the region. KARA/KLCH/KLFT will have the
greatest potential for heavier rain and TEMPO IFR/LIFR conditions
mainly through 04Z. Conditions are expected to gradually improve
through the day tomorrow as Barry continues to lift away from the
region. However, chances for showers will continue through the
day.

PREV DISCUSSION... /issued 434 PM CDT Sun Jul 14 2019/

DISCUSSION...
Center of Tropical Depression Barry near Shreveport this
afternoon, and expected to continue northward this evening.
Despite this, most of the coastal waters and some inland areas
have experience tropical storm force gusts within the rainbands of
this system. This is partially due to the increased pressure
gradient with the exiting Barry and building high pressure ridging
westward over the Gulf. Until then, will continue the Small Craft
Advisory over the coastal waters through 1 AM, with the outer
waters through 7 am mainly due to residual high seas.

Rainbands spiraling off the Gulf into Barry will continue the
flash flood threat through Monday afternoon. General consensus
shows continued training over SC LA this evening, with additional
bands/convergent zones setting up overnight along and south of
the I-10 corridor to the coast. Flash flood watch continues, and
extended through 4 PM Monday for all LA parishes, and Jefferson/Orange
in SE TX. For the I-10 corridor to the coast, 1 to 3 inches in a
short time period. Additional rainfall amounts of 3 to 6 inches
with isolated storm totals of 10-15 inches. For SE TX/C LA, expect
locally heavy rains of 1 to 2 inches in a short time period.
Additional rainfall amounts of 2 to 4 inches with isolated storm
totals of 5 to 10 inches.

Coastal flood warning continues for Vermilion, Iberia, St. Mary
parishes. Expect 2 to 4 feet above ground level this afternoon
will continue to gradually subside through the as winds relax.
However residual flooding will remain through much of the evening.

Coastal flood advisory continues for Cameron and Calcasieu parishes.
Expect 1 to 3 feet above ground level will continue to develop as
water moves up the ship channel and Calcasieu Lake in Cameron and
Calcasieu Parishes. In addition water levels in eastern Cameron
Parish will continue to rise as water moves through the lower
Mermentau Basin from Vermilion Parish.

For the rest of the forecast, lowering chances of precipitation
will be mainly confined to the usual afternoon showers and
thunderstorms for Tuesday through Friday afternoon, with warming
temperatures and heat index values.

DML

MARINE...
Barry weakens to a tropical depression near Shreveport Louisiana
and will continue to weaken further this evening and overnight.
Despite being well inland, strong and gusty winds persist over
the coastal waters within the shower and thunderstorms. Small
Craft Advisory continues for all of the coastal waters this
evening, and the 20 to 60 nautical mile zones through daybreak
Monday. Winds and seas will continue to subside as surface high
pressure ridge resumes its grip over the region.

DML

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  73  89  73  90 /  30  30  10  30
LCH  78  89  78  90 /  40  30  10  20
LFT  76  88  76  90 /  30  30  10  20
BPT  78  89  78  89 /  40  30  10  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through this afternoon for LAZ027>033-041>045-
     052>055-073-074.

     Coastal Flood Advisory until 1 PM CDT this afternoon for
     LAZ052>054.

TX...Flash Flood Watch through this afternoon for TXZ215-216.

GM...Small Craft Advisory until 7 AM CDT this morning for GMZ470-472-
     475.

     Small Craft Advisory until 1 AM CDT early this morning for
     GMZ430-432-435-450-452-455.

&&

AVIATION...26
Hazardous weather outlook, Jul 14, 5:37 AM CDT, 20 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
537 AM CDT Sun Jul 14 2019

TXZ180-201-215-216-259>262-151045-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
537 AM CDT Sun Jul 14 2019

This Hazardous Weather Outlook is for southeast Texas.

.DAY ONE...Today and Tonight.

Occasional showers and isolated thunderstorms will be possible as
rainbands trailing behind Barry move through the region. Gusty winds
and heavy rainfall could accompany some of the stronger storms.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Elevated shower and thunderstorm chances will continue on Monday,
with rain chances expected to diminish each day through the remainder
of the week. Brief heavy rains and gusty winds could accompany storms
on Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

LAZ052>054-151045-
Vermilion-Iberia-St. Mary-
537 AM CDT Sun Jul 14 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...STORM SURGE WARNING IN EFFECT...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for south central Louisiana and
southwest Louisiana.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Storm Surge Warning.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Elevated shower and thunderstorm chances will continue on Monday,
with rain chances expected to diminish each day through the remainder
of the week. Brief heavy rains and gusty winds could accompany storms
on Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

LAZ027>033-041>045-073-151045-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
West Cameron-
537 AM CDT Sun Jul 14 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana and west central Louisiana.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Elevated shower and thunderstorm chances will continue on Monday,
with rain chances expected to diminish each day through the remainder
of the week. Brief heavy rains and gusty winds could accompany storms
on Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

LAZ055-074-151045-
Lower St. Martin-East Cameron-
537 AM CDT Sun Jul 14 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for south central Louisiana and
southwest Louisiana.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Elevated shower and thunderstorm chances will continue on Monday,
with rain chances expected to diminish each day through the remainder
of the week. Brief heavy rains and gusty winds could accompany storms
on Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

GMZ432-435-452-455-472-475-151045-
Calcasieu Lake-Vermilion Bay-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
537 AM CDT Sun Jul 14 2019

...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for Gulf of Mexico.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Elevated shower and thunderstorm chances will continue on Monday,
with rain chances expected to diminish each day through the remainder
of the week. Brief heavy rains and gusty winds could accompany storms
on Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

GMZ430-450-470-151045-
Sabine Lake-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
537 AM CDT Sun Jul 14 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

This Hazardous Weather Outlook is for Gulf of Mexico.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Exercise caution conditions will be possible on Monday, with winds
and seas expected to diminish through the remainder of the week.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Jul 14, 10:49 PM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1049 PM CDT SUN JUL 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     FLASH FLOOD      OBERLIN                 30.62N 92.76W
07/14/2019                   ALLEN              LA   PUBLIC

            PUBLIC POSTED PHOTO OF FLASH FLOODING ON MAIN STREET IN
            OBERLIN.

&&

TWH
Special weather statement, Jul 14, 10:56 PM CDT, 3 hours 25 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1056 PM CDT Sun Jul 14 2019

LAZ030>032-041-042-150500-
Calcasieu LA-Jefferson Davis LA-Evangeline LA-Allen LA-Beauregard LA-
1056 PM CDT Sun Jul 14 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON DAVIS...
SOUTH CENTRAL BEAUREGARD...SOUTHWESTERN EVANGELINE...CENTRAL
CALCASIEU AND SOUTHERN ALLEN PARISHES UNTIL MIDNIGHT CDT...

At 1055 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bond to near Kinder to Buller to near Moss
Bluff to Edgerly. These storms were nearly stationary.

Winds in excess of 40 mph with higher gusts will be possible with
this line of storms.

Locations impacted include...
Lake Charles, Sulphur, Westlake, Mamou, Kinder, Oberlin, Elton,
Fenton, Reeves, Moss Bluff, Carlyss, Buller, Buhler, Harmony, Topsy,
Lebleu Settlement, Gillis, Edgerly, Leblanc and Bond.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3064 9240 3032 9286 3008 9345 3026 9360
      3075 9262
TIME...MOT...LOC 0355Z 167DEG 2KT 3066 9265 3052 9278 3041 9302 3030
9326 3026 9351

K. Kuyper
Special weather statement, Jul 14, 11:03 PM CDT, 3 hours 18 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1103 PM CDT Sun Jul 14 2019

LAZ045-053>055-150445-
Lower St. Martin LA-Iberia LA-Upper St. Martin LA-St. Mary LA-
1103 PM CDT Sun Jul 14 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN IBERIA...
NORTHWESTERN ST. MARY AND SOUTHEASTERN ST. MARTIN PARISHES UNTIL 1145
PM CDT...

At 1103 PM CDT, Doppler radar was tracking a strong thunderstorm near
Franklin, moving north at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Franklin, Jeanerette, Burns Point, Baldwin, Ellerslie, Sorrel, Cote
Blanche Island, Glencoe, Charenton and Centerville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2955 9145 2952 9155 2955 9152 2963 9155
      2963 9166 2965 9163 2975 9161 2975 9173
      3024 9149 3023 9147 3020 9149 3019 9147
      3010 9146 3010 9139 3006 9137 3006 9127
      3003 9124 3004 9123
TIME...MOT...LOC 0403Z 200DEG 19KT 2984 9149

K. Kuyper
Special weather statement, Jul 14, 11:13 PM CDT, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1113 PM CDT Sun Jul 14 2019

LAZ029-032-033-150500-
St. Landry LA-Avoyelles LA-Evangeline LA-
1113 PM CDT Sun Jul 14 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN EVANGELINE...SOUTHWESTERN
AVOYELLES AND NORTH CENTRAL ST. LANDRY PARISHES UNTIL MIDNIGHT CDT...

At 1112 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Turkey Creek to near Bayou Chicot to
Reddell. Movement was east at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Opelousas, Ville Platte, Bunkie, Mamou, Morrow, Pine Prairie, Bayou
Chicot, Goudeau, Prairie Ronde, Indian Lake, Chicot State Park,
Lawtell, Whiteville, Big Cane, Reddell, Grand Prairie and St. Landry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3096 9233 3097 9225 3084 9192 3049 9214
      3069 9252 3097 9233
TIME...MOT...LOC 0412Z 277DEG 18KT 3088 9236 3079 9234 3067 9241

K. Kuyper
Special weather statement, Jul 14, 11:53 PM CDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1153 PM CDT Sun Jul 14 2019

LAZ030>033-041>043-150600-
Calcasieu LA-Acadia LA-Jefferson Davis LA-St. Landry LA-
Evangeline LA-Allen LA-Beauregard LA-
1153 PM CDT Sun Jul 14 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JEFFERSON DAVIS...
SOUTHEASTERN BEAUREGARD...SOUTHWESTERN EVANGELINE...NORTHWESTERN
ACADIA...CENTRAL CALCASIEU...WESTERN ST. LANDRY AND SOUTHERN ALLEN
PARISHES UNTIL 100 AM CDT...

At 1152 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mamou to near Pine Island to Moss Bluff
to near Starks. These storms were nearly stationary while individual
cells lift to the northeast.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Lake Charles, Sulphur, Eunice, Westlake, Mamou, Vinton, Iowa, Kinder,
Basile, Oberlin, Elton, Fenton, Reeves, Moss Bluff, Starks,
Chataignier, Lunita, Topsy, Lebleu Settlement and Gillis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3032 9368 3075 9263 3057 9226 3033 9271
      3005 9346
TIME...MOT...LOC 0452Z 319DEG 2KT 3060 9246 3041 9281 3028 9321 3028
9363

K. Kuyper
Special weather statement, Jul 15, 1:58 AM CDT, 23 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
158 AM CDT Mon Jul 15 2019

LAZ030>032-041-150745-
Calcasieu LA-Evangeline LA-Allen LA-Beauregard LA-
158 AM CDT Mon Jul 15 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BEAUREGARD...
SOUTHWESTERN EVANGELINE...NORTH CENTRAL CALCASIEU AND ALLEN PARISHES
UNTIL 245 AM CDT...

At 157 AM CDT, Doppler radar was tracking a strong thunderstorm near
Ragley, moving northeast at 40 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Oakdale, Oberlin, Elizabeth, Reeves, Dry Creek, De Quincy, Mittie,
Ragley, Grant, Dequincy, Longville, Harmony, Allen Parish Airport,
Leblanc, Oretta and Bond.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3060 9250 3031 9347 3049 9353 3089 9275
      3090 9271
TIME...MOT...LOC 0657Z 240DEG 35KT 3054 9318

Tingler

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 7:24 PM CDTFlash Flood WarningLCHIberia, Lafayette, Saint Martin, St. Mary, Vermilion36 min
Jul 14, 7:28 PM CDTFlash Flood WarningLCHAllen, Beauregard, Calcasieu, Cameron, Evangeline, Jefferson Davis and 2 more3 hr
Jul 14, 9:50 PM CDTFlash Flood WarningLCHIberia, Saint Martin, St. Mary3 hr
Jul 14, 10:06 PM CDTSpecial Weather StatementLCHSaint Martin54 min
Jul 14, 10:11 PM CDTSpecial Weather StatementLCHSt. Mary49 min
Jul 14, 10:28 PM CDTFlash Flood WarningLCHAcadia, Allen, Avoyelles, Beauregard, Calcasieu, Evangeline and 2 more4 hr
Jul 14, 10:56 PM CDTSpecial Weather StatementLCHCalcasieu64 min
Jul 14, 11:03 PM CDTSpecial Weather StatementLCHSt. Mary42 min
Jul 14, 11:13 PM CDTSpecial Weather StatementLCHEvangeline47 min
Jul 14, 11:48 PM CDTRiver Flood WarningLCHAllen3 days
Jul 14, 11:48 PM CDTRiver Flood WarningLCHAllen, Jefferson Davis4 days
Jul 14, 11:51 PM CDTCoastal Flood AdvisoryLCH28 hr
Jul 14, 11:53 PM CDTSpecial Weather StatementLCHAllen, Calcasieu67 min
Jul 15, 12:18 AM CDTFlash Flood Warning EmergencyLCHBeauregard, Calcasieu3 hr
Jul 15, 1:58 AM CDTSpecial Weather StatementLCHAllen47 min
Jul 15, 2:26 AM CDTFlash Flood WarningLCHAvoyelles, Evangeline, Rapides, Saint Landry4 hr
Jul 15, 5:37 AM CDTTornado WarningLCHAvoyelles23 min
Jul 15, 6:06 AM CDTSpecial Weather StatementLCHAvoyelles54 min
Jul 15, 6:13 AM CDTFlash Flood WarningLCHAvoyelles, Evangeline, Rapides, Saint Landry4 hr
Jul 15, 7:26 AM CDTAreal Flood AdvisoryLCHAcadia, Jefferson Davis, Saint Landry2 hr
Jul 15, 10:14 AM CDTFlash Flood WarningLCHAcadia, Allen, Avoyelles, Beauregard, Calcasieu, Evangeline and 3 more5 hr
Jul 15, 10:40 AM CDTRiver Flood WarningLCHCalcasieu5 days
Jul 15, 10:40 AM CDTRiver Flood WarningLCHCalcasieu21 days
Jul 15, 12:47 PM CDTAreal Flood AdvisoryLCHAvoyelles, Beauregard, Rapides, Vernon118 min
Jul 15, 2:52 PM CDTAreal Flood WarningLCHAllen, Avoyelles, Beauregard, Calcasieu, Evangeline, Jefferson Davis and 2 more6 hr
Jul 15, 3:44 PM CDTRiver Flood WarningLCHAllen72 hr
Jul 15, 3:44 PM CDTRiver Flood WarningLCHBeauregard, Calcasieu21 days
Jul 15, 4:51 PM CDTSpecial Weather StatementLCHAllen54 min

Nearby

Flash Flood Warnings in Louisiana, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.